Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Toric vector bundles, branched covers of fans, and the resolution property

Author: Sam Payne
Journal: J. Algebraic Geom. 18 (2009), 1-36
Published electronically: April 22, 2008
MathSciNet review: 2448277
Full-text PDF

Abstract | References | Additional Information

Abstract: We associate to each toric vector bundle on a toric variety $X(\Delta )$ a “branched cover” of the fan $\Delta$ together with a piecewise-linear function on the branched cover. This construction generalizes the usual correspondence between toric Cartier divisors and piecewise-linear functions. We apply this combinatorial geometric technique to investigate the existence of resolutions of coherent sheaves by vector bundles, using singular nonquasiprojective toric threefolds as a testing ground. Our main new result is the construction of complete toric threefolds that have no nontrivial toric vector bundles of rank less than or equal to three. The combinatorial geometric sections of the paper, which develop a theory of cone complexes and their branched covers, can be read independently.

References [Enhancements On Off] (What's this?)


Additional Information

Sam Payne
Affiliation: Stanford University, Department of Mathematics, Building 380, Stanford, California 94305
MR Author ID: 652681

Received by editor(s): September 26, 2006
Received by editor(s) in revised form: March 14, 2007
Published electronically: April 22, 2008
Additional Notes: The author was supported by a Graduate Research Fellowship from the NSF